I'm bumping you to the top so someone can answer your questions. I don't know about the tylenol pm but the reason he'll want to take it is to stave off any flu like symptoms he may get. He must be going to take his first shot at the office right? That'll be good. He can learn how to do it. It might not hit him for a few hours or the next day. Everyone is differnent. The first shot might be the worst or it might be the second one. You just have to see. You sound so scared. Please don't be. He'll be fine. He's not going to feel good so expect that but he'll get through it. And you will too. I have to keep reminding myself one day at a time. Sometimes I forget but that's what you have to do to get through this. I sent you a note.
yes he is taking the first shot at the dr.'s office. thats why i was wondering about tylenol pm instead of tylenol just so that he can come home and sleep right away sense the first shot wont be getting done as late in the night as it will be. we have to be there at 4:30. the dr had said to do the shot right before bed so he could sleep off the worst of it.
I had Tylenol on hand for my first shot but I haven't needed to use it in the last 5 weeks. Last night was my Week 6 kickoff injection. I inject on Friday nights. On the first Saturday after, I had pounding at my temples and I drank alot of water, particularly because I'm a bit (too?) stubborn and didn't want to crack open the Tylenol. I haven't needed it since.
Everybody's experience is different. That is what you need to know. He may not feel much at all from the first injection and then again, he may feel a number of things. I think it's important not to be LOOKING for side effects or you will definitely find them. And most certainly .. if they are there, they will find YOU.
Have him plan to drink alot of water .. the meds will dehydrate him to various degrees and his side effects will be better or worse depending on how much water he drinks.
Is he working at the moment and planning to work throughout his treatment?
I am wondering why Tuesday night is the first injection .. particularly because alot of people do that on the Friday evening so that they can get the worst effects out of the way over the weekend before going to work on Monday.. IF they are working the 9-5 gig.
What are your husband's stats, if I can ask? Such as his genotype and has he had a biopsy to assess the extent of any liver damage?
Try not to be too scared. I know I was a bit terrified before that first shot.. not only because of what MIGHT happen .. but because this was the start of 48 weeks of god knows what. I will tell you that the thinking about is was worse on my psyche and I'll be a broken record when I say this but it was such GOOD advice for me.. try not to let yourself get psyched out about it and assure yourself you will take what comes. He is on the beginning of a journey to get well and that is a good thing.
Please post back, keep asking questions.
I'm wishing both of you all the best. He is lucky to have you be so supportive.
I really dont know much about levels. he is genotype 1A and his count is 200,000 he is at stage 1 with his biopsy but that was three years ago. he is taking the meds on tuesday night because that is his friday at work. he has thur. and fri. off and now he is taking wed. off also. i am trying to stay positive. the unknown is just scarry. thanks for your help.
((((((((((((((((HUGZ)))))))))))) I know this is a bit scary for the both of you...I'm just finishing week #6 of treatment..with my first 2 shots, for the first 12-24 hours, I only had chills, felt a bit achy, and a teeny bit of nausea...The shots effect seems to last (for me, anyway) about 48 hours...Be prepared for some pretty serious fatigue...Let him nap as much as he needs, check his temp if he feels warm, and be ready for some crankiness...The Ribavirin can make a person quite short-tempered (make a contract with yourselves that you won't divorce before the treatment is done!)...If he starts getting the itchies from the ribavirin, (some of us get a wonderful rash!) have him take a benedryl at bedtime, and loratadine for the day...also, Aveeno after bath oil...Cortisone cream doesn't seem to work very well...Have him be VERY careful driving for the first few weeks, until he knows how the medication will effect him...some people get "brain fog" and make poor decisions...and forget things...I actually forgot I was driving while on the freeway! (Very freaky!)
There's all kinds of other things for some of the side affects he may experience...Please ask anything...I don't believe there is anything sacred here! LOL -And there is no such thing as a dumb question...Take care! Hang in there! Oh, bye the way, the needle is a teeny thing! I've have more noticeable pain from mosquito bites! _And this time next week, you and he will be going,'Geeze, so that's it?!?"
thank you very much for the info!